Alert archive / Ohio / Wind Advisories in 2017
Wind Advisory 1, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this wind advisory at Jan 10, 2017, 4:45 PM EST for 11 counties in Ohio; 6 counties in Pennsylvania; Brooke County, Hancock County, Ohio County, West Virginia. It took effect at Jan 10, 2017, 8:00 PM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2017, 4:45 PM EST (21:45 UTC)
- In effect from
- Jan 10, 2017, 8:00 PM EST
- Expired
- Jan 11, 2017, 1:59 AM EST
- In force
- 6 hr
- Issued by
- NWS Pittsburgh, PA
Counties Belmont County, OH, Carroll County, OH, Columbiana County, OH, Coshocton County, OH, Guernsey County, OH, Harrison County, OH, Jefferson County, OH, Monroe County, OH, Muskingum County, OH, Noble County, OH, Tuscarawas County, OH, Beaver County, PA, Butler County, PA, Forest County, PA, Lawrence County, PA, Mercer County, PA, Venango County, PA, Brooke County, WV, Hancock County, WV, Ohio County, WV
The radar
The Pittsburgh radar (KPBZ), 48 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 9.8 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1255 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 376 m²/s²
- 0-3 km storm-relative helicity
- 693 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
152 WWUS71 KPBZ 102145 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 445 PM EST TUE JAN 10 2017 OHZ039>041-PAZ007>009-013-110545- /O.NEW.KPBZ.WI.Y.0001.170111T0100Z-170111T0900Z/ TUSCARAWAS-CARROLL-COLUMBIANA-MERCER-VENANGO-FOREST-LAWRENCE- INCLUDING THE CITIES OF...NEW PHILADELPHIA...DOVER...CARROLLTON... MALVERN...EAST LIVERPOOL...SALEM...COLUMBIANA...SHARON... HERMITAGE...GROVE CITY...OIL CITY...FRANKLIN...TIONESTA... NEW CASTLE...ELLWOOD CITY 445 PM EST TUE JAN 10 2017 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 4 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 4 AM EST WEDNESDAY. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS OF 45 TO 50 MPH. * PERIOD OF STRONGEST WINDS...9 PM TO 1 AM IN OHIO...AND 11 PM TO 3 AM IN PENNSYLVANIA * IMPACTS...STRONG WINDS MAY BLOW DOWN LIMBS...TREES...AND POWER LINES. SCATTERED POWER OUTAGES ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PLEASE REPORT DOWN TREES OR BRANCHES BY CALLING 412-262-1988, POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE, OR USING TWITTER @NWSPITTSBURGH && $$
2 follow-up statements
368 WWUS71 KPBZ 110231 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 931 PM EST TUE JAN 10 2017 OHZ048>050-057>059-068-069-PAZ014-020-WVZ001>003-110900- /O.EXA.KPBZ.WI.Y.0001.000000T0000Z-170111T0900Z/ COSHOCTON-HARRISON-JEFFERSON-MUSKINGUM-GUERNSEY-BELMONT-NOBLE- MONROE-BUTLER-BEAVER-HANCOCK-BROOKE-OHIO- INCLUDING THE CITIES OF...COSHOCTON...CADIZ...STEUBENVILLE... ZANESVILLE...CAMBRIDGE...MARTINS FERRY...ST. CLAIRSVILLE... CALDWELL...WOODSFIELD...BUTLER...ALIQUIPPA...BEAVER FALLS... AMBRIDGE...MONACA...WEIRTON...FOLLANSBEE...WELLSBURG...WHEELING 931 PM EST TUE JAN 10 2017 ...WIND ADVISORY IN EFFECT UNTIL 4 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST WEDNESDAY. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS OF 45 TO 50 MPH. * PERIOD OF STRONGEST WINDS...9 PM TO 1 AM IN OHIO...AND 11 PM TO 3 AM IN PENNSYLVANIA * IMPACTS...STRONG WINDS MAY BLOW DOWN LIMBS...TREES...AND POWER LINES. SCATTERED POWER OUTAGES ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PLEASE REPORT DOWN TREES OR BRANCHES BY CALLING 412-262-1988... POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER @NWSPITTSBURGH && $$ OHZ039>041-PAZ007>009-013-110900- /O.CON.KPBZ.WI.Y.0001.000000T0000Z-170111T0900Z/ TUSCARAWAS-CARROLL-COLUMBIANA-MERCER-VENANGO-FOREST-LAWRENCE- INCLUDING THE CITIES OF...NEW PHILADELPHIA...DOVER...CARROLLTON... MALVERN...EAST LIVERPOOL...SALEM...COLUMBIANA...SHARON... HERMITAGE...GROVE CITY...OIL CITY...FRANKLIN...TIONESTA... NEW CASTLE...ELLWOOD CITY 931 PM EST TUE JAN 10 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY... * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS OF 45 TO 50 MPH. * PERIOD OF STRONGEST WINDS...9 PM TO 1 AM IN OHIO...AND 11 PM TO 3 AM IN PENNSYLVANIA * IMPACTS...STRONG WINDS MAY BLOW DOWN LIMBS...TREES...AND POWER LINES. SCATTERED POWER OUTAGES ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PLEASE REPORT DOWN TREES OR BRANCHES BY CALLING 412-262-1988... POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE... OR USING TWITTER @NWSPITTSBURGH && $$
801 WWUS71 KPBZ 110659 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 159 AM EST WED JAN 11 2017 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013-014-020- WVZ001>003-110800- /O.CAN.KPBZ.WI.Y.0001.000000T0000Z-170111T0900Z/ TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST- LAWRENCE-BUTLER-BEAVER-HANCOCK-BROOKE-OHIO- INCLUDING THE CITIES OF...NEW PHILADELPHIA...DOVER...CARROLLTON... MALVERN...EAST LIVERPOOL...SALEM...COLUMBIANA...COSHOCTON... CADIZ...STEUBENVILLE...ZANESVILLE...CAMBRIDGE...MARTINS FERRY... ST. CLAIRSVILLE...CALDWELL...WOODSFIELD...SHARON...HERMITAGE... GROVE CITY...OIL CITY...FRANKLIN...TIONESTA...NEW CASTLE... ELLWOOD CITY...BUTLER...ALIQUIPPA...BEAVER FALLS...AMBRIDGE... MONACA...WEIRTON...FOLLANSBEE...WELLSBURG...WHEELING 159 AM EST WED JAN 11 2017 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELLED THE WIND ADVISORY. WIND GUSTS HAVE WEAKENED BELOW ADVISORY LEVELS. GUSTS OF 25 TO 30 MPH ARE STILL POSSIBLE THROUGH DAWN. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this wind advisory went out at Jan 10, 4:10 PM EST, 35 minutes earlier.
Area forecast discussion, Jan 10, 4:10 PM EST, 35 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
410 PM EST Tue Jan 10 2017
.SYNOPSIS...
A wintry mix of precipitation is expected today before much
warmer air moves in Wednesday and Thursday.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
Warmer air continues to infiltrate the CWA fairly slowly as the
low levels continue to retain a bit of an easterly component that
is not favorable to rapid warming of the boundary layer expect in
the immediate lee of the ridges. Temperatures near an below
freezing remain in Forest...Jefferson...Clarion...northern
Indiana...and Garrett County at this hour. Elsewhere, all
advisories have been dropped due to temperatures rising beyond the
mid 30s and a lack of continued icing reports.
Hi-res model guidance indicates continues to indicate a slow
erosion of colder air in the northeastern CWA. However...the
current timing of the end of the advisory still looks good around
00Z/7 PM as warmer air is already on the doorstep here and
dewpoints have come up to the surface temperatures, which means
wet bulb effects have already done all they will be able to do to
maintain sub-freezing readings.
The exception for the end of the advisory may be Garrett County.
Here temperatures are largely in the mid 20s across the far
eastern portions of the county and in the lower 30s from Oakland
westward. Given hi-res indications that low level flow will fail
to lose its easterly component until after 03z...the advisory may
need to be extended. However, between now and 00z, surface
observations will continue to be watched with a decision pending
on that.
A short wave trough follows for later on this evening with rapid
warming associated with increased mixing with it and gusty winds.
This will surely bring all areas well above freezing as it passes
through. Fries
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
An enhancing shortwave and increasing moisture from the Tennessee
Valley with warm air advection will bring precipitation back into
the region Wednesday afternoon into Wednesday night. Another cold
front on Thursday will bring another round of precipitation
Thursday into Thursday night, with the front likely sagging slowly south
of the area for Friday. Warmer air should keep nearly all
locations above freezing through this entire period. Much above
normal temperatures are predicted through the end of the week.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
Extended models show the late week front lingering across
southern portions of the forecast area, and with uncertainty as to
exactly where the front will be, have kept likely pops generally
contained to locations south of Pittsburgh Saturday and Sunday.
GFS and ECMWF diverge in model solutions for Sunday night and
Monday with a system in the Plains, and have made minimal changes
to this portion of the forecast. Temperatures should be near or
slightly above normal.
&&
.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
Temperatures will continue to warm with only northern ports
having a wintry mix through 00Z, while other ports have patchy
rain. MVFR and patchy IFR will slowly improve overnight into early
Wednesday. A strong low level jet will result in wind shear
potential into the evening.
.OUTLOOK...
Restrictions are expected later Wednesday into Thursday as a cold
front slowly pushes east across the region.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...Winter Weather Advisory until 7 PM EST this evening FOR MDZ001.
OH...None.
PA...Winter Weather Advisory until 7 PM EST this evening FOR PAZ009-
015-016-023.
WV...None.
&&Hazardous weather outlook, Jan 10, 4:45 PM EST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 445 PM EST TUE JAN 10 2017 OHZ039>041-PAZ007-008-013-112145- TUSCARAWAS-CARROLL-COLUMBIANA-MERCER-VENANGO-LAWRENCE- 445 PM EST TUE JAN 10 2017 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 4 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA AND WESTERN PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ048>050-057>059-068-069-PAZ014-020>022-029-031-073>076-WVZ001>004- 012-021-509>514-112145- COSHOCTON-HARRISON-JEFFERSON-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE- BUTLER-BEAVER-ALLEGHENY-ARMSTRONG-WASHINGTON-GREENE-WESTMORELAND- WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO- MARSHALL-WETZEL-MARION-MONONGALIA- RIDGES OF EASTERN MONONGALIA AND NORTHWESTERN PRESTON-PRESTON- EASTERN PRESTON-WESTERN TUCKER-EASTERN TUCKER- 445 PM EST TUE JAN 10 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...WESTERN PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ001-PAZ015-016-023-112145- GARRETT-CLARION-JEFFERSON-INDIANA- 445 PM EST TUE JAN 10 2017 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND AND WEST CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ009-112145- FOREST- 445 PM EST TUE JAN 10 2017 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 4 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 4:24 AM EST | Special Weather Statement | PBZ | Allegheny, Beaver, Butler, Greene, Lawrence, Mercer and 1 more | 36 min |
Nearby
Wind Advisories in Ohio, 2017Wind Advisories in Pennsylvania, 2017Wind Advisories in West Virginia, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.